Cases from the irAE Tumor Board: A Multidisciplinary Approach to a Patient Treated with Immune Checkpoint Blockade Who Presented with a New Rash

Leggi l'articolo originale


AbstractImmune checkpoint inhibitors (ICIs) have revolutionized the treatment paradigms for a broad spectrum of malignancies. Because immune checkpoint inhibitors rely on immune reactivation to eliminate cancer cells, they can also lead to the loss of immune tolerance and result in a wide range of phenomena called immune‐related adverse events (irAEs). At our institution, the management of irAEs is based on multidisciplinary input obtained at an irAE tumor board that facilitates expedited opinions from various specialties and allows for a more uniform approach to these patients. In this article, we describe a case of a patient with metastatic urothelial carcinoma who developed a maculopapular rash while being treated with a programmed death‐ligand 1 inhibitor. We then describe the approach to management of dermatologic toxicities with ICIs based on the discussion at our irAE Tumor Board.Key Points.
Innocuous symptoms such as pruritis or a maculopapular rash may herald potentially fatal severe cutaneous adverse reactions (SCARs); therefore, close attention must be paid to the symptoms, history, and physical examination of all patients.Consultation with dermatology should be sought for patients with grade 3 or 4 toxicity or SCARs and prior to resumption of immune checkpoint inhibitors for patients with grade 3 or higher toxicity.A multidisciplinary immune‐related adverse events (irAE) tumor board can facilitate timely input and expertise from various specialties, thereby ensuring a streamlined approach to management of irAEs.

Lascia un commento